Myasthenic crisis as a side effect of methimazole therapy: case report.
Аннотация
Myasthenia gravis and Graves' disease are two autoimmune diseases with a similar mechanism, both having circulating organ autoantibodies and cell specific autoantibodies. It is not unusual for these diseases to occur together. There is a large body of data proving that antithyroid drugs such as methimazole and propylthiouracil have an immunomodulatory effect in addition to their thyrosuppressant action. This case report describes a 34-year-old woman hospitalized for just diagnosed myasthenic crisis (Osserman IV). She had a prior history of hyperthyroidism and treatment with methimazole was initiated. However, improvement in thyroid disease led to the burst of myasthenia. The phenomenon described as worsening of one disease while improving the other, the so-called 'see-saw' relationship, occurred in this case. The question is whether antithyroid drugs improve hyperthyroidism while unveiling or worsening myasthenia. Is the 'see-saw' relationship actually a therapeutic side effect of antithyroid drug? The proposed mechanism of methimazole action is intracellular: it lowers the level of proliferating cell nuclear antigen (PCNA). PCNA promotes selective apoptosis in some T lymphocyte clones. In this way, CD4+CD25+ regulatory T cells might 'skip' immune self-tolerance and autoantibodies against acetylcholine receptor may occur. Do antithyroid drugs actually create an immune 'thymic surrounding'?
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.